# SDR CA101229006

- Difficulty date: December 23, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Boeing 737-8Q8
- System (JASC): 2741 · Stabilizer Position Indicating
- Part: Motor
- Part number: 6355B000103
- Condition: Failed
- Location: Stabilizer Trim
- Component: Stabilizer Trim, Eaton
- Component part number: 6355B000103
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) THE SUBJECT AIRCRAFT ENCOUNTED AN UNCOMMANDED NOSE UP STABILIZER TRIM. THIS OCCURRED SHORTLY AFTER DEPARTURE AT APPROXIMATELY 8000 FEET, WITH THE AUTOPILOT NOT ENGAGED. NODE DOWN TRIM STOPPED THE UNCOMMANDED MOVEMENT, BUT WOULD NOT PERMIT THE NOSE TRIM DOWN ELECTRICALLY. THE STABILIZER TRIM WAS CUTOUT AND THE MANUAL TRIM USED AS IT FUNCTIONED NORMALLY. ONCE ON THE GROUND, THE ELECTRIC TRIM NOSE UP FUNCTIONED, BUT NOSE DOWN DID NOT.  A BOEING ISSUED MAINTENANCE TIP (737 MT 27-011) WAS ISSUED FOR THIS TYPE OF FAULT AND WAS USED BY OUR MAINTENANCE PERSONNEL. IT CONTAINED INSTRUCTIONS TO RESET THE LOGIC WITHIN THE STABILIZER TRIM MOTOR AND CONDUCT TESTS TO CONFIRM THE SYSTEM PROPERLY FUNCTIONED. THIS WAS PERMITTED TO BE CARRIED OUT 3 TIMES IN 30 DAYS. THE AMM TESTS STATED IN THE MAINTENANCE TIP WERE SUCCESSFULLY CONDUCTED BY THE MAINTENANCE PERSONNEL AND THE SYSTEM COULD NO LONGER BE FAULTED. THE AIRCRAFT WAS THEN RELEASED AND FLOWN ON A NON-REVENUE FLIGHT TO A MAINTENANCE BASE. AS A PRECAUTION, THE STABILIZER TRIM MOTOR WAS REPLACED WHEN THE AIRCRAFT ARRIVED AT THE MAINTENANCE BASE. THE SUSPECT MOTOR WILL BE INTERROGATED FOR THE CAUSE OF THE LOGIC FAULT THAT LED TO THIS EVENT. WE WILL UPDATE THIS SDR IF ADDITIONAL INFORMATION IS OBTAINED.
